Weird, annoying display problem
Hi, new here. I would appreciate any input on this problem. First, the basics:
--AMD 3000+ Processor, Asus MB, 512 DDR RAM, ATI 9700 VC, Audigy II SC, MX Duo mouse/keyboard, Gateway EV700 display (for now), Windows XP Professional OS.
I am having a really weird display issue. It has a few different symptoms, that don't seem to correlate to each other:
1. My mouse cursor, when hovering over fields for typing text, has a long (2 cm maybe), vertical black line just to the left of it.
2. There are pink lines that show up behind certain icons in Internet Explorer, Outlook Express, and other Windows apps. In Internet Explorer right now, I can see these lines behind the SBC logo (I am on SBC dial-up), the Yahoo Y! symbol, and a couple of other icons. They also show up behind the picture of the monitor when I go to Display Properties=>Desktop or Screensaver tabs. In Outlook Express, there are little pink lines behind all the icons in the Folders window, and behind the envelope icons in the actual email window (I sure hope I'm making sense here!).
3. The only game I have at this time is Aliens vs. Predator 2. When playing that game, there is also a display glitch. There are off-color lines of varying length in a sort of X pattern on the screen. This does not occur in the menus, only in the actual game.
These things all happened one evening a couple of weeks ago and were resolved with a reboot. Last night, however, it started again and the problem will not go away.
What I've done so far:
--Rebooted, of course.
--Before the problem started for the second time, I had updated the ATI Catalyst driver to the latest. But the problem did not start up until a day or so after doing this.
--After the problem started again, I went back to the old driver I had: did not help.
--Downloaded the latest DirectX 9.0b. Did not help.
--Used the S-Video out on the VC and plugged into a TV. The same problems show up on that display, so it is not the monitor or the VGA connection.
I could really use some help with this. Has anything like this happened to anyone? Please help. Thanks!